Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes unusual muscle fatigue?

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3573 Questions

default
Posted on Fri, 20 Jul 2018 in General Health
Question: I am suffering what I consider to be unusual muscle fatigue / I am very athletic, 60 years old, champion mogul skier taking baby aspirin, clopidogrel (Plavix) , valsartan and metropolol succinate and a beta blocker. My stool is very dark but I always thought that was due to any of various supplements
doctor
Answered by Dr. Suresh Heijebu 29 minutes later
Brief Answer:
Please provide additional information

Detailed Answer:
Hello Sir

Welcome to HealthCare Magic.

I can certainly understand your concern.

Before guiding you further, I request you provide me with additional information with regards to your health.

Since how long you had these symptoms- muscle weakness and coloured stools ?

Is the muscle weakness proximal or distal in location ?

Is there any associated muscle tenderness or fever ?

Have you taken any tests for your symptoms ?

Since how long have you been a hypertensive individual ? And receiving the above mentioned medication s ?

Once I receive your answers, I will guide you thoroughly.

Thank you


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Suresh Heijebu 1 hour later
1. I have had these symptoms about a month

2. Distal - thigh muscles

3. No

4. No, but I recently (two weeks ago) had an annual physical with no problems identified

5. Hypertensive 30 years on medications

Thank you Dr Heijebu

5.
doctor
Answered by Dr. Suresh Heijebu 3 hours later
Brief Answer:
Gastrointestinal blood loss have to be excluded

Detailed Answer:
Hello Sir

Thank you for your response.

It's important to rule out Gastrointestinal bleeding in your case. Bleeding into the gut can be a significant side effect in those taking anticoagulant drugs like Aspirin and Clopidogrel (clavix). Hence it is very important to screen for this blood loss.

Any chronic blood loss is also associated with iron deficiency which inturn can cause muscle weakness and fatiguability.

Therefore I advise you to undergo the following tests at the earliest. Further management if any is largely based on test results. Review with reports to determine further course of action.

1. Stool for occult blood ( FOBT)
2. Bleeding and Clotting time ( BT, CT)
3. Hemoglobin

Are you satisfied with my consultation ? Is there anything else left to be discussed. Post your further queries if any.

Thank you
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Suresh Heijebu 1 hour later
Yes, very satisfied, thank you
doctor
Answered by Dr. Suresh Heijebu 26 minutes later
Brief Answer:
You are welcome.

Detailed Answer:
Hello Sir

You are welcome
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on